MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE

KARL STORZ SE & CO. KG DEVICE, SUBCUANEOUS FACIA CLOSURE; BERCI FASCIAL CLOSURE DEVICE
Model Number 26173AM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The broken instrument was returned for evaluation.We confirmed that the stationary jaw is broken off, the broken piece was not returned by the facility.The instrument had been in use for 16 years.Damage is most likely due to excessive force and/or handling of the device.
 
Event or Problem Description
Allegedly, during a laparoscopic robot assisted incarcerated incisional hernia repair procedure, at the end of the case, it was noticed the tip of the endo-closure device had fractured off inside the patient.Attempts were made with the c-arm and palpation of the abdominal wall to locate the device tip.The doctor was unable to retrieve the piece from the patient.The doctor decided to leave the tip as it was such a small object within the abdominal wall as the risk to remove was greater than the benefit.The patient was discharged the following day without further incident.

Brand Name
DEVICE, SUBCUANEOUS FACIA CLOSURE
Common Device Name
BERCI FASCIAL CLOSURE DEVICE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9316578
Report Number9610617-2019-00106
Device Sequence Number2360871
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public4048551097755
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberDG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight118